MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 8MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 8MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR180830
Medical Device Problem Code Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, the physician could not remove the micrusframe18 8mm x 30cm (mfr180830, l15892) without damaging.There was no patient injury as the device was not clinically used.Additional information received indicated that no damages were observed on the shipping box, outer product box, nor the pouch.The integrity of the sterile pouch was not compromised, the inner sterile barrier was not breached.The seal of the inner pouch was not open upon receipt of the product.The product had not been purposely opened in anticipation of use nor had been re-shelved.Based on the analysis of the device, the embolic coil was found stretched.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was found stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: complaint conclusion for (b)(4).As reported by the field, the physician could not remove the micrusframe18 8mm x 30cm (mfr180830, l15892) without damaging.There was no patient injury as the device was not clinically used.Additional information received indicated that no damages were observed on the shipping box, outer product box, nor the pouch.The integrity of the sterile pouch was not compromised, the inner sterile barrier was not breached.The seal of the inner pouch was not open upon receipt of the product.The product had not been purposely opened in anticipation of use nor had been re-shelved.Based on the analysis of the device, the embolic coil was found stretched.A non-sterile micrusframe18 8mm x 30cm was received for analysis on a pouch.The device was visually inspected, and it was found that the introducer has a split condition, causing the dpu to protrude, no other damages or anomalies were observed during the visual inspection.The micrusframe18 8mm x 30cm was inspected under a microscope, and it was found that the embolic coil is stretched since a focal separation of the adjacent loops was also observed.No other damages or anomalies were observed on the device during the microscopic inspection.A manufacturing record evaluation was performed for the finished device l15892 number, and no non-conformances related to the reported complaint condition were identified.The device was returned to cerenovus for further evaluation.Upon arrival, the introducer component was noted to be in a split condition and jammed, causing the delivery positioning unit (dpu) to being outside the introducer jammed portion.No other damages or anomalies were observed on the device.The coil component was inspected under microscopic magnification, and it was found to be stretched.The removal difficulty could not be evaluated since neither the box, pouch nor the dispenser hoop were returned for analysis; although the damages that occurred during the device removal were not described, the reported issue was confirmed based on the visual and microscopic inspection performed on the returned device.The customer complaint was confirmed, however, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.Since the rest of the components were not submitted to investigation, no possible contributing factors could be identified.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported with the complaint.The exact cause of the observed stretched condition could not be conclusively determined.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: grasp the base of the dpu¿s hub connector, and gently slide it completely out of the retaining clip.Be sure to keep the hub connector in line with the retaining clip until the entire connector is out.Gently grasp the dpu wire hub and slowly pull the entire microcoil system from the packing hoop.Do not bend the dpu wire as the device is pulled from the packing hoop as this may result in damage to the device.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME18 8MM X 30CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14407140
Report Number3008114965-2022-00338
Device Sequence Number2619231
Product Code KRD
UDI-Device Identifier10886704078210
UDI-Public10886704078210
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberMFR180830
Device Catalogue NumberMFR180830
Device Lot NumberL15892
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2022
Initial Report FDA Received Date05/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown